Wildfire, Potter
- When
- October 1, 12:30 PM CST to 2:17 PM CST
- Where
- Potter forecast zone
- Reported by
- Newspaper
- Coordinates
- 35.401, -101.894 (the zone’s center; the record gives no point)
A large wildfire rekindled from the previous evening and burned three hundred and fifty acres. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A large wildfire rekindled from the previous evening and burned three hundred and fifty acres. The wildfire began sixteen miles north of Amarillo or two and a half miles north of Riviera Park on the west side of U.S. Highway 287 on ranchland. Both sides of the highway were closed due to thick...dark smoke for about thirty minutes a few minutes before 1330 CST and then again at 1330 CST for an unknown amount of time. The fire reached the shoulder of the southbound lanes and threatened to jump into the median before grass pumper trucks snuffed the flames. Structures stood about a half mile to the southwest of the fire but were not threatened. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Oct 1, 11:50 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE AMARILLO TX 1250 PM CDT MON OCT 1 2007 .AVIATION... MAIN CONCERNS WILL BE TSTM POTENTIAL AND COLD FRONTAL PASSAGE. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK ACROSS SRN HIGH PLAINS LATE TONIGHT AND TUESDAY. BEST CHCS FOR TSMS APPEARS TO BE NWRN AND NRN TAF SITES...AND HAVE PUT IN PROB30 GROUPS AT BOTH KGUY AND KDHT LATE TONIGHT. LEFT KAMA OUT FOR NOW BUT DID INCLUDE CB REMARKS. TIMED THE COLD FRONT TO PASS THRU KGUY AND KDHT AROUND 16Z TUE AND KAMA JUST BEYOND THIS TAF ISSUANCE. MODELS REASONABLY SIMILAR IN TIMING OF COLD FRONT SO WENT WITH ABOVE MENTIONED TIMES. ANDRADE && .PREV DISCUSSION... /ISSUED 449 AM CDT MON OCT 1 2007/ AVIATION... A MOIST LAYER JUST ABOVE THE SURFACE IS EXPECTED TO ADVECT NORTHWARD THIS MORNING...SO IT REMAINS POSSIBLE THAT A SCT LOW DECK MAY DEVELOP EARLY MORNING AS MIXING ENSUES. WINDS WILL INCREASE SLIGHTLY AS SFC TROF REORGANIZES TO THE WEST...BUT SHOULD REMAIN SUSTAINED NEAR 15KT. AS MOISTURE TRANSPORT CONTINUES THROUGH THE DAY...SHOULD SEE CU FIELD DEVELOP MID AFTERNOON. STORMS ARE EXPECTED TO DEVELOP ALONG SFC TROF TO THE WEST BY LATE AFTERNOON...AND WILL OVERSPREAD WESTERN TERMINALS EARLY TONIGHT. HAVE INTRODUCED CB REMARKS AT 01Z AT KDHT...AND RETAINED PROB30 GROUP FROM 02-08Z. AT KGUY...ONSET SHOULD BE DELAYED SLIGHTLY... AND SO HAVE ADJUSTED RETAINED PROB30 GROUP...BUT ADJUSTED TIME FROM 04-10Z. CONFIDENCE IN STORMS AT KAMA IS LOW...AND SO HAVE OPTED TO INSERT CB REMARKS ONLY. KRAMAR PREV DISCUSSION... /ISSUED 330 AM CDT MON OCT 1 2007/ DISCUSSION... YDA/S COLD FRONT STILL MOVING WELL S OF FCST AREA AT THIS TIME... AND IS CURRENTLY NEAR A LINE FROM SERN NM TO SERN OK. MSTR RETURN EXPECTED TO BE SLOW TDA...AND HAVE TRIMMED POPS THIS AFTN TO INCLUDE ONLY NWRN CORNER OF FCST AREA. TNGT...INCREASING MSTR AND INSTABILITY WARRANT RETAINING POPS. HAVE REORIENTED POPS TNGT...WITH BEST CHANCES FOR TSTMS IN NWRN ZONES... WHERE LOW-LEVEL CONVERGENCE SHOULD BE ENHANCED ALONG SFC TROF. ON TUE...HAVE KEPT POPS...INCREASING POPS IN SERN ZONES AHEAD OF POTENT SHORTWAVE TROF. HAVE KEPT IDEA OF ENDING TSTMS FROM NW TUE AFTN AS DRIER AIR MOVES IN BEHIND SFC TROF. SLIGHT CHC POPS KEPT TUE EVE IN SERN ZONES...WITH NO POPS IN REMAINDER OF FCST. STAYED CLOSE TO MOS TEMPS TDA...BUT HAVE UNDERCUT MAXIMA TUE THRU THU BY 3 TO 6 DEG F. GFS DEPICTS COLD FRONTAL PASSAGE FRI NGT. HAVE NOT INTRODUCED POPS AT THIS TIME. HAVE NOT ACCEPTED MOS TEMPS FOR SAT MAXIMA...AND HAVE INCREASED BY ABOUT 5 DEG F. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON OCT 1 2007 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON OCT 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL INTERACT WITH A SURFACE LOW PRESSURE SYSTEM OVER EASTERN NEW MEXICO THROUGH TONIGHT. AS MOISTURE INCREASES LATE TODAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON FOR WESTERN PORTIONS OF THE PANHANDLES...WITH INCREASING CHANCES OF THUNDERSTORMS FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW STORMS MAY REACH SEVERE LEVELS TONIGHT... WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING TUESDAY MORNING OVER CENTRAL PORTIONS OF THE PANHANDLES...AND SHOULD TRANSLATE EAST THROUGH THE DAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE SOUTHEASTERN TEXAS PANHANDLE TUESDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...MAINLY ACROSS WESTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. ANDRADE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54090.